Advanced Search
MyIDEAS: Login

Single-valuedness of the demand correspondence and strict convexity of preferences: An equivalence result

Contents:

Author Info

  • Bilancini, Ennio
  • Boncinelli, Leonardo

Abstract

If preferences are rational and continuous, then strict convexity implies that the demand correspondence is single-valued (e.g. Barten and Böhm, 1982, lemma 7.3). We show that if, in addition, preferences are strictly monotone then the converse is also true, namely single-valuedness of the demand correspondence implies strict convexity of preferences.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.sciencedirect.com/science/article/B6V84-507BHJ6-1/2/f154f2b32c2597503d132fc401bb6a4e
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Economics Letters.

Volume (Year): 108 (2010)
Issue (Month): 3 (September)
Pages: 299-302

as in new window
Handle: RePEc:eee:ecolet:v:108:y:2010:i:3:p:299-302

Contact details of provider:
Web page: http://www.elsevier.com/locate/ecolet

Related research

Keywords: Strict convexity Strict monotonicity Demand correspondence Single-valuedness Demand function;

Other versions of this item:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Mas-Colell, Andreu & Whinston, Michael D. & Green, Jerry R., 1995. "Microeconomic Theory," OUP Catalogue, Oxford University Press, number 9780195102680.
  2. Mas-Colell, Andreu, 1977. "The Recoverability of Consumers' Preferences from Market Demand Behavior," Econometrica, Econometric Society, vol. 45(6), pages 1409-30, September.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:eee:ecolet:v:108:y:2010:i:3:p:299-302. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.